Alert archive / Kansas / Tornado Warnings in 2015

Tornado Warning 14, NWS Wichita, KS

May 6, 2015Lincoln County, Kansas

NWS Wichita, KS issued this tornado warning at May 6, 2015, 2:21 PM CDT for Lincoln County, Kansas. It was in force for 24 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2015, 2:21 PM CDT (19:21 UTC)
Expired
May 6, 2015, 2:45 PM CDT
In force
24 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 142 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 2:24 PM CDTTORNADO6 S Lincoln, KSJUST TOUCHED DOWN.
May 6, 2:24 PM CDTTORNADO6 S Lincoln, KSWEDGE TORNADO ON THE GROUND.
May 6, 2:38 PM CDTTORNADO2 S Lincoln, KSMULTI-VORTEX TORNADO CAPTURED ON STREAMING VIDEO
May 6, 2:40 PM CDTTORNADO2 E Lincoln, KSMULTI-VORTEX TORNADO DAMAGED TREES AND OUT-BUILDINGS EAST SIDE OF TOWN. TORNADO HAS LIFTED
May 6, 2:40 PM CDTTORNADO2 E Lincoln, KSMULTI-VORTEX TORNADO PRODUCED DAMAGE TO TREES AND OUTBUILDINGS EAST SIDE OF LINCOLN
May 6, 2:40 PM CDTTORNADO2 E Lincoln, KSMULTI-VORTEX TORNADO PRODUCED DAMAGE TO TREES,SNAPPED POWER POLES AND DAMAGED OUTBUILDINGS EAST SIDE OF LINCOLN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:41 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WFUS53 KICT 061921
TORICT
KSC105-061945-
/O.NEW.KICT.TO.W.0014.150506T1921Z-150506T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
221 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 245 PM CDT
    
* AT 220 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED 6 MILES SOUTH OF LINCOLN...MOVING NORTH AT 25
  MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  LINCOLN AROUND 235 PM CDT.

# 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3922 9813 3919 9794 3887 9807 3887 9815
      3889 9830 3922 9828
TIME...MOT...LOC 1920Z 190DEG 22KT 3895 9817 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

MCGUIRE
3 follow-up statements
506 
WWUS53 KICT 061925
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
225 PM CDT WED MAY 6 2015

KSC105-061945-
/O.CON.KICT.TO.W.0014.000000T0000Z-150506T1945Z/
LINCOLN KS-
225 PM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR CENTRAL
LINCOLN COUNTY...
    
AT 224 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR LINCOLN...MOVING
NORTH AT 35 MPH.

HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. IF YOU
CANNOT SAFELY DRIVE AWAY FROM THE TORNADO...AS A LAST RESORT...EITHER
PARK YOUR VEHICLE AND STAY PUT...OR ABANDON YOUR VEHICLE AND LIE DOWN
IN A LOW LYING AREA AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3922 9813 3919 9794 3887 9807 3887 9815
      3889 9830 3922 9828
TIME...MOT...LOC 1924Z 202DEG 28KT 3897 9816 

TORNADO...OBSERVED
HAIL...1.75IN

$$

MCGUIRE
227 
WWUS53 KICT 061928
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
228 PM CDT WED MAY 6 2015

KSC105-061945-
/O.CON.KICT.TO.W.0014.000000T0000Z-150506T1945Z/
LINCOLN KS-
228 PM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR EASTERN
LINCOLN COUNTY...
    
AT 228 PM CDT...A CONFIRMED TORNADO WAS LOCATED NEAR 
LINCOLN...MOVING NORTH AT 35 MPH.

HAZARD...DAMAGING TORNADO AND GOLF BALL SIZE HAIL. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW! MOVE TO A
BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3922 9813 3919 9794 3894 9804 3893 9822
      3922 9828
TIME...MOT...LOC 1928Z 198DEG 30KT 3900 9815 

TORNADO...OBSERVED
HAIL...1.75IN

$$

MCGUIRE
874 
WWUS53 KICT 061932
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
232 PM CDT WED MAY 6 2015

KSC105-061945-
/O.CON.KICT.TO.W.0014.000000T0000Z-150506T1945Z/
LINCOLN KS-
232 PM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR
NORTHEASTERN LINCOLN COUNTY...
    
AT 232 PM CDT...A CONFIRMED LARGE AND EXTREMELY DANGEROUS TORNADO WAS
LOCATED OVER LINCOLN...MOVING NORTH AT 35 MPH.

THIS IS A PARTICULARLY DANGEROUS SITUATION.

HAZARD...DAMAGING TORNADO. 

SOURCE...WEATHER SPOTTERS CONFIRMED TORNADO. 

IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS MAY 
         BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES 
         WILL BE DESTROYED. CONSIDERABLE DAMAGE TO 
         HOMES...BUSINESSES AND VEHICLES IS LIKELY AND COMPLETE 
         DESTRUCTION IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
LINCOLN AND BARNARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS ON THE GROUND. TO PROTECT YOUR LIFE...TAKE COVER NOW! MOVE
TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A MOBILE HOME...OR
IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3922 9813 3919 9794 3896 9810 3897 9820
      3922 9828
TIME...MOT...LOC 1932Z 195DEG 31KT 3903 9814 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.75IN

$$

MCGUIRE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at May 6, 12:25 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 6, 12:25 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1225 PM CDT WED MAY 6 2015

...UPDATED FOR 18Z AVIATION DISCUSSION...

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 341 AM CDT WED MAY 6 2015

TODAY-TONIGHT: WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL
CONTINUE TO LIFT NORTHEAST OR EAST OF THE FORECAST AREA DURING THE
EARLY MORNING HOURS. COULD ACTUALLY BE SEEING THE BACK EDGE OF THE
SHOWERS OVER WRN OK AT THIS TIME. EXPECT MOST OF THE SHOWER
ACTIVITY TO END FROM SW TO NE AS THE MORNING CONTINUES. SOME
UNCERTAINTY ON HOW THIS AFTERNOON WILL EVOLVE AS LOTS OF REMNANT
CLOUD COVER WILL HAMPER ATMOSPHERIC RECOVERY ACROSS THE AREA FOR
LATE AFTERNOON THUNDERSTORM CHANCES.

LATEST SHORT TERM HI-RES MODELS SUGGEST MOST OF SOUTH CENTRAL KS
WILL BREAK OUT FROM THE CLOUD COVER....AS DRYLINE BEGINS TO PUSH
EAST TOWARDS AREAS JUST WEST OF THE FORECAST AREA FOR THE LATE
AFTERNOON HOURS. WITH THIS INCREASED HEATING...LATEST FORECAST
SOUNDINGS SHOW AREAS SW OF ICT BECOMING UNCAPPED LATE THIS
AFTERNOON...WITH MLCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF
35-40 KTS. SO THINK A FEW DISCRETE SUPERCELLS WILL DEVELOP NEAR THE
TRIPLE POINT SOMEWHERE TO THE SW OF KICT LATE THIS AFTERNOON OR
EARLY THIS EVENING.  THIS KIND OF SHEAR AND DIRECTIONAL SHEAR (NICE
CURVING HODOGRAPH) SUGGESTS LARGE HAIL AND DAMAGING WINDS. BUT
CANNOT RULE OUT A TORNADO OR TWO...GIVEN THIS HODOGRAPH...AS 0-1KM
STORM RELATIVE HELICITY INCREASES TO 200 J2/KG2...AND SURFACE WINDS
BACK JUST AHEAD OF THE DRYLINE. NOT EXPECTING AN OUTBREAK OF SEVERE
WEATHER...BUT THINK A COUPLE OF SLOW MOVING SUPERCELLS MAY PRODUCE
SOME SIGNIFICANT SEVERE WEATHER WITH POSSIBLY SOME VERY LARGE HAIL.

THINK THE SHOWERS AND THUNDERSTORMS WILL CONTINUE AT LEAST UNTIL
AROUND MIDNIGHT...WITH THE SUPERCELLS AND POSSIBLE TORNADO THREAT
CONTINUING WELL AFTER DARK...AS MLCAPE REMAINS AROUND 2000 J/KG AND
THE LOW LEVEL JET INCREASES DIRECTIONAL SHEAR IN THE LOWEST LAYERS.

EXPECT STORMS TO WANE AFTER MIDNIGHT AS SOME WARMER AIR ALOFT
EFFECTIVELY ENDS THE STORMS.

THU-FRI: THE MOISTURE RICH ENVIRONMENT WILL REMAIN ACROSS THE
REGION FOR THU AND INTO THE START OF THE WEEKEND. THIS WILL LEAD
TO SEVERAL PERIODS OF SEVERE WEATHER FOR THIS TIME FRAME.

EXPECT THE DRYLINE/SURFACE BOUNDARY TO MAKE A LITTLE MORE PROGRESS
TO THE EAST INTO CENTRAL KS FOR THU AFTERNOON/EVENING AS A LOW
PRESSURE AREA DEVELOPS OVER SW KS. THIS WILL CREATE ANOTHER TRIPLE
POINT ACROSS SOUTH CENTRAL KS...AS CONVERGENCE IS A LITTLE BETTER ON
THU THAN TODAY.  SO THINK SUPERCELL THUNDERSTORMS MAY BE A LITTLE
MORE WIDESPREAD ON THU AS ATMOSPHERE DESTABILIZES LATE THU AFTERNOON
AND CONVERGENCE INCREASES. BULK SHEAR OF 35-40 KTS AND MLCAPE VALUES
OF 1500-2000 J/KG WILL BE SUFFICIENT TO PRODUCE SEVERE WEATHER WITH
LARGE HAIL AND DAMAGING WINDS.  CANNOT RULE OUT A TORNADO OR TWO
...ESPECIALLY OVER SOUTH CENTRAL KS...DURING THE EARLY EVENING
HOURS...AS SURFACE WINDS BACK NEAR THE TRIPLE POINT.

AS THU EVENING PROGRESSES...LOW LEVEL JET WILL INCREASE...WHICH WILL
LEAD TO CONVECTION FILLING IN AND BECOMING SOME SORT OF NORTHEAST
FORWARD PROPAGATING CONVECTIVE COMPLEX (MCS). WILL HAVE TO WATCH THE
OVERNIGHT HOURS ON THU...FOR POSSIBLE TRAINING STORMS AND POSSIBLE
FLOODING.

FORECAST GETS A LITTLE MESSIER FOR FRI...AS POSITION OF THE MAIN
SURFACE BOUNDARY WILL BE PROBLEMATIC AT BEST.  BUT GFS AND ECMWF
SUGGESTS THAT THE BOUNDARY WILL BE BECOME QUASI STATIONARY ON
FRI...LOCATED SOMEWHERE ACROSS CENTRAL OR SOUTH CENTRAL  KS.
COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WILL STILL BE LOCATED TO THE
SOUTH OF THIS BOUNDARY...AS ANOTHER WEAK SHORTWAVE ROTATES NORTHEAST
ACROSS THE REGION. THIS WILL LEAD TO ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS FOR FRI AFTERNOON/EVENING. COULD SEE ANOTHER SEVERE
WEATHER THREAT ON FRI EVENING...WITH 40 KTS OF BULK SHEAR AND AN
UNSTABLE AIRMASS REMAINING IN PLACE. GFS STILL SUGGESTS CONVECTION
WILL EVOLVE INTO A SLOW MOVING CONVECTIVE COMPLEX (MCS) OF STORMS
ACROSS SOUTHERN KS FRI NIGHT. WILL CERTAINLY HAVE TO KEEP AN EYE ON
THE FLOODING THREAT...AS SOILS WILL PROBABLY BE SATURATED BY THIS
TIME...AND THIS MCS COULD LEAD TO ANOTHER ROUND OF HEAVY RAIN.

KETCHAM

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 341 AM CDT WED MAY 6 2015

A MORE SIGNIFICANT THREAT OF SEVERE STORMS LOOKS TO ARRIVE ON SAT
AFTERNOON...AS THE MAIN UPPER LOW THAT HAS KEPT MOST OF THE PLAINS
IN THE SW FLOW BEGINS TO FINALLY PUSHES EAST-NORTHEAST INTO THE
PLAINS FOR SAT.  WITH THE BETTER ASCENT AND INCREASED BULK SHEAR AND
COPIOUS AMOUNTS OF MOISTURE STILL AROUND UNDER A WEAKLY CAPPED
ENVIRONMENT...THIS SUGGESTS A POSSIBLE HIGH END SEVERE STORM CHANCE
ACROSS THE FORECAST AREA...WITH SOME PARAMETERS SUGGESTING A MORE
WIDESPREAD OUTBREAK OF SEVERE WEATHER AND SUPERCELLS FOR SAT
EVENING.

DRIER AIR LOOKS TO PUSH INTO THE WRN HALF OF THE FORECAST AREA FOR
SUNDAY...WITH THE MAIN SURFACE BOUNDARY LOCATED ACROSS THE FLINT
HILLS AND SOUTHEAST KS.  SOME UNCERTAINTY ON PLACEMENT OF THE
BOUNDARY FOR SUNDAY...WITH A SLOWER MOVEMENT SUGGESTING ANOTHER
ROUND OF SEVERE STORMS FOR SE KS ON SUN.

MEDIUM RANGE CONSENSUS SUPPORTS MUCH QUIETER WEATHER BY EARLY NEXT
WEEK...AS THE AFOREMENTIONED SHORTWAVE EJECTS NORTHEAST OF THE
REGION...AND A DRYER AIRMASS FILTERS SOUTH INTO THE PLAINS. THIS
WILL ALLOW THE REGION TO DRY OUT AT LEAST THROUGH THE MIDDLE OF NEXT
WEEK.

KETCHAM

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1220 PM CDT WED MAY 6 2015

ONGOING WIDESPREAD IFR/MVFR CEILINGS ACROSS CENTRAL/SOUTH CENTRAL
KS ARE EXPECTED TO IMPROVE WITH HEIGHT DURING THE AFTERNOON HOURS
WITH SOME BREAKS LIKLEY AS MIXING INCREASES.

ISOLATED TO WIDELY SEPARATED SEVERE STORMS WILL DEVELOP LATE THIS
PM/EVE...POSSIBLY AFFECTING TERMINALS ALONG/WEST OF INTERSTATE
135. WILL INCLUDE VCTS AT RSL...SLN...HUT...ICT SINCE COVERAGE
IS EXPECTED TO BE LIMITED. STORMS MAY AFFECT CNU LATE TONIGHT
ALTHOUGH DIMINISHING IN INTENSITY BY THEN. AREAS OF LOW MVFR OR
IFR CEILINGS ARE EXPECTED TO DEVELOP OVERNIGHT ACROSS CENTRAL AND
SOUTH CENTRAL KS UNDERNEATH LOW-LEVEL JET AXIS.

JMC

&&

.HYDROLOGY...
ISSUED AT 341 AM CDT WED MAY 6 2015

WIDESPREAD RAINFALL MOVED ACROSS THE FORECAST AREA
OVERNIGHT..WITH SOME AREAS RECEIVING OVER AN INCH OF RAINFALL.
ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN
TODAY AND EACH AFTERNOON AND EVENING THROUGH SAT.  ADDITIONAL HEAVY
RAINFALL MAY LEAD TO LOCALIZED FLOODING THIS EVENING...WITH THE
CHANCES OF FLOODING AND RIVER FLOODING INCREASING FOR THU THROUGH
SAT NIGHTS.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  66  79  62 /  50  40  40  70
HUTCHINSON      77  64  79  59 /  40  40  40  70
NEWTON          75  64  78  60 /  50  40  40  70
ELDORADO        75  65  78  62 /  60  40  40  70
WINFIELD-KWLD   77  66  78  63 /  50  40  30  70
RUSSELL         77  61  80  55 /  50  40  50  50
GREAT BEND      77  62  79  56 /  50  30  50  60
SALINA          76  65  79  58 /  50  40  50  60
MCPHERSON       76  64  78  59 /  40  40  40  70
COFFEYVILLE     75  66  79  64 /  70  30  40  60
CHANUTE         75  65  79  63 /  70  30  40  60
IOLA            75  64  78  63 /  70  30  30  60
PARSONS-KPPF    75  66  79  64 /  70  30  40  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KSZ032-033-
047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, May 6, 12:13 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1213 PM CDT WED MAY 6 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-071715-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1213 PM CDT WED MAY 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS AFTERNOON
IN SOUTHEAST KANSAS. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON OVER WESTERN AND CENTRAL KANSAS. THESE STORMS WILL HAVE
A SLOW EASTWARD PROGRESSION...AFFECTING MAINLY THE AREA ROUGHLY
ALONG AND WEST OF INTERSTATE 135. ANY OF THE STORMS LATE THIS
AFTERNOON AND EVENING WILL LIKELY BE SUPERCELLS CAPABLE OF
PRODUCING LARGE HAIL UP TO GOLFBALL SIZE...DAMAGING WINDS...AND A
TORNADO OR TWO.

STRONG AND GUSTY SOUTHERLY WINDS WILL AFFECT CENTRAL AND SOUTH
CENTRAL KANSAS THIS AFTERNOON INTO EARLY EVENING...WITH GUSTS OF
40 TO 45 MPH. A WIND ADVISORY HAS BEEN POSTED FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG TO SEVERE THUNDERSTORM CHANCES CONTINUE FOR BOTH THURSDAY
AND FRIDAY AFTERNOON AND EVENING...AS A FRONTAL BOUNDARY GRADUALLY
STALLS ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN CONCERNS...ALONG WITH THE POTENTIAL FOR VERY HEAVY RAINFALL
AND FLOODING. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT AS WELL.

THE ACTIVE WEATHER PATTERN WILL CONTINUE FOR SATURDAY AFTERNOON
AND EVENING AND PERHAPS EVEN SUNDAY...AS A STRONG STORM SYSTEM
APPROACHES FROM THE SOUTHWEST. ALL FACETS OF SEVERE WEATHER
...INCLUDING TORNADOES...ARE ONCE AGAIN POSSIBLE. THE SEVERE
WEATHER ON SATURDAY IS LIKELY TO BE MORE WIDESPREAD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EARLY EVENING GENERALLY ALONG AND WEST OF INTERSTATE 135.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 6, 1:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
136 PM CDT WED MAY 6 2015

KSZ048-061915-
ELLSWORTH KS-
136 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  ELLSWORTH COUNTY IN CENTRAL KANSAS...

* UNTIL 215 PM CDT

* AT 134 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  OVER LORRAINE...OR 12 MILES SOUTHWEST OF KANOPOLIS...MOVING
  NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ELLSWORTH...WILSON...KANOPOLIS...HOLYROOD...GENESEO...LORRAINE...
  ELLSWORTH AIRPORT AND KANOPOLIS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3886 9793 3852 9808 3852 9842 3886 9848
TIME...MOT...LOC 1834Z 202DEG 27KT 3856 9828

MCGUIRE
Special weather statement, May 6, 2:05 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
205 PM CDT WED MAY 6 2015

KSZ033-061945-
LINCOLN KS-
205 PM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 204 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF ELLSWORTH...MOVING
  NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LINCOLN...BARNARD AND ASH GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3922 9793 3914 9793 3888 9806 3887 9839
      3888 9839 3922 9838
TIME...MOT...LOC 1904Z 187DEG 38KT 3888 9820

MCGUIRE

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:10 AM CDTAreal Flood WarningICTSedgwick7 hr
May 6, 2:21 AM CDTAreal Flood WarningICTCowley, Sumner7 hr
May 6, 2:35 AM CDTAreal Flood WarningICTButler5 hr
May 6, 11:05 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more11 hr
May 6, 1:36 PM CDTSpecial Weather StatementICTEllsworth39 min
May 6, 2:05 PM CDTSpecial Weather StatementICTLincoln40 min
May 6, 2:13 PM CDTSevere Thunderstorm WarningICTLincoln47 min
May 6, 2:40 PM CDTTornado Warning Tornado observedConsiderable damage threatICTLincoln18 min
May 6, 3:02 PM CDTSpecial Weather StatementICTEllsworth28 min
May 6, 3:30 PM CDTSpecial Weather StatementICTSaline30 min
May 6, 4:18 PM CDTSpecial Weather StatementICTRussell42 min
May 6, 4:25 PM CDTSpecial Weather StatementICTHarvey35 min
May 6, 4:36 PM CDTSpecial Weather StatementICTSumner24 min
May 6, 4:45 PM CDTSevere Thunderstorm WarningICTHarvey, Sedgwick30 min
May 6, 4:48 PM CDTSevere Thunderstorm WarningICTRussell27 min
May 6, 4:50 PM CDTSevere Thunderstorm WarningICTSedgwick, Sumner55 min
May 6, 4:52 PM CDTTornado Warning Tornado observedICTHarvey, McPherson, Marion, Sedgwick38 min
May 6, 5:26 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion18 min
May 6, 5:30 PM CDTTornado WarningICTSedgwick22 min
May 6, 5:49 PM CDTSpecial Weather StatementICTMcPherson41 min
May 6, 6:01 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln44 min
May 6, 6:16 PM CDTSpecial Weather StatementICTSaline29 min
May 6, 6:21 PM CDTSevere Thunderstorm WarningICTEllsworth, Saline39 min
May 6, 6:24 PM CDTSevere Thunderstorm WarningICTHarper36 min
May 6, 6:41 PM CDTSpecial Weather StatementICTLincoln49 min
May 6, 6:55 PM CDTSpecial Weather StatementICTSaline35 min

Nearby

Tornado Warnings in Kansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.